Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 6, NWS Guam

April 25, 2021

NWS Guam issued this small craft advisory at Apr 25, 2021, 2:28 AM CDT. It took effect at Apr 25, 2021, 7:25 AM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 2:28 AM CDT (07:28 UTC)
In effect from
Apr 25, 2021, 7:25 AM CDT
Expired
Apr 26, 2021, 3:00 PM CDT
In force
32 hr
Issued by
NWS Guam

The text

As transmitted.

154 
WHGM70 PGUM 250728
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
528 PM ChST Sun Apr 25 2021

PMZ151>154-252100-
/O.NEW.PGUM.SC.Y.0006.210425T2000Z-210426T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
528 PM ChST Sun Apr 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM CHST
TUESDAY...

* WHAT...Seas of 7 to 10 feet expected by Monday morning.

* WHERE...Marianas Coastal Waters.

* WHEN...From 6 AM Monday to 6 AM ChST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas will slowly build overnight, with highest
  seas over the western waters. Conditions will improve Tuesday
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kleeschulte
4 follow-up statements
308 
WHGM70 PGUM 251225
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
1025 PM ChST Sun Apr 25 2021

PMZ151>154-252100-
/O.EXT.PGUM.SC.Y.0006.210425T1225Z-210426T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
1025 PM ChST Sun Apr 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CHST TUESDAY...

* WHAT...Seas of 7 to 10 feet expected.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM ChST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kleeschulte
440 
WHGM70 PGUM 251923
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
523 AM ChST Mon Apr 26 2021

PMZ151>154-260900-
/O.CON.PGUM.SC.Y.0006.000000T0000Z-210426T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
523 AM ChST Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY...

* WHAT...Southwest winds 15 to 25 kt and seas 7 to 10 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Multiple swells generated by the remnants of
  Surigae and a large mid-latitude low will produce large, choppy
  seas. These sea conditions will make the operation of small craft 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

Aydlett
786 
WHGM70 PGUM 260600
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
400 PM ChST Mon Apr 26 2021

PMZ151>154-262000-
/O.CON.PGUM.SC.Y.0006.000000T0000Z-210426T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
400 PM ChST Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY...

* WHAT...Combined seas 8 to 10 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...These sea conditions will make the operation 
  of small craft hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid boating in hazardous conditions.

&&

$$

Middlebrooke
218 
WHGM70 PGUM 262015
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
615 AM ChST Tue Apr 27 2021

PMZ151>154-262115-
/O.EXP.PGUM.SC.Y.0006.000000T0000Z-210426T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
615 AM ChST Tue Apr 27 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Waves have diminished below the 10 foot criteria for a small craft
advisory, so the advisory has been allowed to expire. Winds will
build from the east in the week ahead, but are expected to stay below
small craft advisory criteria.

$$

Stanko

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 4:18 PM CDT, 10 hours 10 minutes earlier.

Area forecast discussion, Apr 24, 4:18 PM CDT, 10 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
718 AM ChST Sun Apr 25 2021

.Marianas Synopsis...
Clear skies over the Marianas are being encroached on from the west
by a monsoon-like trough that is associated with Subtropical Storm
Surigae. Buoys are beginning to spike as swells from the distant
Surigae and a mid- latitude cyclone reach the Marianas.

&&

.Discussion...
Today will be dry and clear for the first half of the day. Cloud
cover and showers will increase as the trough approaches the islands.
Southwestern winds will also increase today due to the influence of
Subtropical Storm Surigae. Throughout today, these stronger
southwesterlies will bring more moisture to the region, and by
tonight, thunderstorms will be possible. The latest forecast remains
mostly unchanged from the previous one as model guidance and present
conditions remained steady-state. While the monsoon-like trough will
reach the Marianas waters tonight, the bulk of the convection is
expected Monday and Tuesday. Consistent with previous runs, the GFS
and ECMWF agree that the heaviest showers and strongest winds will be
north of Saipan, near Agrihan and Pagan. For the far northern CNMI,
a Special Weather Statement has been issued as strong winds are
expected to reach 30 mph, possibly gusting to 40 mph, on Monday.
Farther south, conditions are not expected to be as intense, but
individual storms could produce strong outflow boundaries.

After the passage of the system, trade-winds will start up again,
leading to dry conditions for the latter half of the week.

One interesting element in our forecast is the significant increase
in low-level shear on the 12z sounding. The broad wind pattern around
Surigae will continue to cause our winds to veer, meaning that shear
values could increase more. The presence of favorable shear could
lead to conditions conducive for stronger thunderstorms starting
tonight.

&&

.Marine...
The high surf advisory was updated to include north facing reefs
along with west facing reefs. Buoys show a long period north swell of
5 feet at 13 seconds along with the west swell. These swells are
coming from two different sources, the first is Surigae which is
causing the west swell. As Surigae move east, the swell will slowly
shift and will come from the northwest starting Monday. The second
source is a mid-latitude cyclone well east of Japan. Both of these
swells are contributing to the hazardous surf, which will last at
least through Tuesday morning. By Tuesday morning, the high surf
along west facing reefs may be dropped while the advisory for north
facing reefs could be extended.

&&

.Fire weather...
The KBDI rose again due to continuing very dry conditions. The KBDI
now sits at 733. A red flag warning could be possible today as winds
will increase ahead of possible wetting rains. Winds at higher
elevations will be close to 22 mph threshold for a red flag warning.
Starting tonight the possibility of wetting rains will increase,
hopefully bringing some much-needed rain to Guam.

&&

.Tropical systems...
Subtropical Storm Surigae is located approximately 860 miles
northwest of Guam. This system is currently transitioning into an
extratropical storm as it continues to move eastward, well north of
the Marianas.

&&

.Eastern Micronesia...
Rather quiet conditions are seen across the region with gentle to
moderate easterly trades. Showers and thunderstorms are found well
south of Majuro in proximity of an area of trade-wind convergence
while weakly-convergent flow also triggers a few showers and
thunderstorms north of Pohnpei.

The current forecast maintains a dry trade-wind pattern through the
week for all 3 locations. Models indicate increasing cloudiness and
showers just west of and south of Pohnpei by Monday as a trade-wind
surge reaches the weaker winds of a surface ridge just to the west.
This convergence will give rise to more clouds, and perhaps a few
more showers, but models ultimately show the showers quickly sliding
to the south of Pohnpei and Kosrae Tuesday and Wednesday.

Wave models continue to show a gradual increase in sea heights from
a current 4 to 6 feet to between 5 and 7 feet around Monday as
northerly swell builds in. These heights are based mainly on the
ECMWF wave model which is 1 to 2 feet higher than the global wave.
For a brief period Monday or Tuesday, surf along north facing reefs
could approach hazardous levels of 9 feet, mainly at Pohnpei and
Kosrae.

&&

.Western Micronesia...
A surface ridge extends SW-NE across the region with quiet weather
seen at all 3 locations. However, westerly winds are beginning to
push into Yap and Palau, bringing an increase in clouds and isolated
showers. While only isolated showers are expected today, convection
will slowly increase tonight across both Yap and Palau as a monsoon
tail of moisture extending south from Subtropical Storm Surigae
sweeps across the region from west to east. Showers and
thunderstorms will diminish late Monday into Tuesday as regional
winds become variable, eventually shifting to east Wednesday or
Thursday. At Chuuk, dry weather will persist through tonight, but
increasing trade-wind convergence will bring an uptick in showers
and thunderstorms by Monday. These showers and thunderstorms will
gradually slide to the southeast around Tuesday.

Northerly swell is still set to increase across the region through
the day with seas increasing to between 5 and 8 feet by tonight for
Yap and Palau. Based on latest ECMWF wave model, which is a foot or
two higher than the GFS-based global wave, Yap could see the highest
chance of surf reaching hazardous levels of 9 feet sometime Monday
so will have to keep an eye on altimetry data to best evaluate model
performance. Chuuk, somewhat in the lee of the Marianas for the
initial NW swell event, will see a less-pronounced sea rise, perhaps
up to between 5 and 7 feet by midweek.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Surf Advisory until 6 AM ChST Tuesday for GUZ001>004.

Marianas Waters...None.
&&

Marianas: Slaughter
Micronesia: Aydlett

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:45 PM CDTRed Flag WarningGUM6 hr

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.